MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 21MM CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 21MM CURVED; STAPLE, IMPLANTABLE
Catalog Number CDHXX
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Csg-f541 study serious adverse event (sae): as part of study "a digital surgical workflow and digital device briefing tool to reduce morbidity and mortality after primary stapled colorectal anastomosis" the following event was reported: sae causality assessment, surgical procedure performed: sigmoidectomy.Sae event term first pod, left foot, compartment syndrome lower leg description of the event: first pod, left foot, compartment syndrome, emergency fasciotomy.Is there a reasonable possibility of relatedness to performed surgical procedure: yes relatedness to surgical equipment used: yes, patient postponing relatedness to study test product: spi digital surgical workflow software/hardware: no relation to study test product: device briefing tool (ddbt checklist): no sae seriousness criteria in- patient hospitalization or prolongation of existing hospitalization: patient was hospitalized on: (b)(6) 2025, patient was discharged on: not yet, medical or surgical intervention to prevent life-threating illness or injury or permanent to a body structure or a body function, sae intensity severe, sae start date on (b)(6) 2025, sae end date: ongoing.Action taken surgical therapy/procedure description of other action taken: fasciotomy patient outcome recovering.
 
Additional Manufacturer Narrative
(b)(4) date sent 2/24/2025 d4 batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/5/2025.Corrected data: b1, b2, h1.Additional information was requested, and the following was obtained: what is the exact product code? they use cdhb in the physician's opinion, why is this event probably related to the device and procedure? according to the sae report, the patient had a compartment syndrome due to positioning ('reason: patient positioning').Therefore, it was not a complication due to our circular stapler what was the issue/complaint against the ethicon device? according to the sae report, the patient had a compartment syndrome due to positioning ('reason: patient positioning').Therefore, it was not a complication due to our circular stapler does the surgeon believe the post-operative complications were related to an alleged deficiency of the device or were there other contributing factors to include patient tissue condition? according to the sae report, the patient had a compartment syndrome due to positioning ('reason: patient positioning').Therefore, it was not a complication due to our circular stapler upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.

Brand Name
ILS 21MM CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21446381
Report Number3005075853-2025-01410
Device Sequence Number15243428
Product Code GDW
UDI-Device Identifier10705036003441
UDI-Public10705036003441
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCDHXX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight110 KG
Patient RaceWhite